MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ESCAPE; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION ESCAPE; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063902010
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an escape basket device was about to be used during a rigid ureteroscopic lithotripsy procedure.During unpacking, it was found that the tip of the sheath at the distal part of the basket was fractured.The procedure was completed with another of the same device with no patient complications.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Block h6: device code a0414 captures the reportable event of sheath torn at distal section.
 
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).Device code a0414 captures the reportable event of sheath torn at distal section.Investigation results: the returned escape basket was analyzed, and it was noted that the handle returned in good condition.A visual evaluation also noted that the basket partially opened.Media analysis was performed, and it showed that the sheath was torn close to the black heat shrink.Microscopic examination was performed under magnification, and it was possible to see that the sheath was torn close to the black heat shrink.Additionally, the sheath was bent in the center.With all the available information, boston scientific concludes that the reported event of sheath torn material was confirmed; however, the investigation findings did not lead to a clear conclusion about the cause of this failure.As per additional information requested to the manufacturing team, during manufacturing process, device inspections are conducted to ensure the integrity of the device and that the product builders would have notice the encountered failure.During the analysis, it was also observed that the sheath was bent in the center, this finding could be related to handling and manipulation of the device during preparation.It is probable that an excess of force applied to the device such as operational factors could have caused the bent observed in the sheath.Taking all available information into consideration an investigation conclusion code of cause not established was assigned to this investigation since the findings did not lead to a clear conclusion about the cause of the reported event.
 
Event or Problem Description

Brand Name
ESCAPE
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23127274
Report Number2124215-2025-66941
Device Sequence Number12698176
Product Code FFL
UDI-Device Identifier08714729121299
UDI-Public(01)08714729121299(17)270708(10)34384126
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063902010
Device Catalogue NumberM0063902010
Device Lot Number0034384126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date09/23/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight80 KG